Alert archive / Florida / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 57, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Mar 29, 2001, 8:30 AM EST for Taylor County, Florida. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Mar 29, 2001, 8:30 AM EST (13:30 UTC)
- Expired
- Mar 29, 2001, 9:00 AM EST
- In force
- 30 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Taylor County, FL
The radar
The Tallahassee radar (KTLH), 53 km from the middle of the area, began a volume at 13:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 1.5 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 465 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 259 m²/s²
- 0-3 km storm-relative helicity
- 504 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KTAE 291332 SVRTLH FLC123-291400- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 830 AM EST THU MAR 29 2001 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... TAYLOR COUNTY IN FLORIDA * UNTIL 900 AM EST... * AT 830 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH DAMAGING WINDS 6 MILES SOUTH OF MANDALAY...OR ABOUT 17 MILES SOUTHEAST OF ST. MARKS...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MANDALAY BY 835 AM EST... SCANLON...BUCKHORN BY 840 AM EST... ECONFINA BY 850 AM EST... CABBAGE GROVE BY 855 AM EST... THE MAIN THREAT FROM THIS STORM IS DAMAGING WINDS. LARGE HAIL IS ALSO POSSIBLE. LAT...LON 3008 8403 2997 8391 3010 8370 3023 8386 .END 22-BARRY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 2:25 AM EST, 6 hours 5 minutes earlier.
Area forecast discussion, Mar 29, 2:25 AM EST, 6 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 225 AM EST THU MAR 29 2001 CURRENT: LATEST WV/IR SATELLITE IMAGERY SHOWS THE SPREAD OF ABUNDANT MID- LEVEL MOISTURE OVER THE SOUTHEASTERN U.S. AND MUCH OF THE EASTERN SEABOARD. MEANWHILE...TLH 88-D SHOWS A LARGE AREA OF RAIN MOSTLY OFFSHORE BUT ALREADY BLANKETING MOST OF THE EASTERN PANHANDLE AND CONTINUING TO MOVE ONSHORE RAPIDLY. LIGHTNING HAS HERETOFORE BEEN CONFINED TO OFFSHORE WATERS AS WELL BUT IS ALSO CREEPING ONTO COASTAL AREAS. RADAR ESTIMATES OF RAINFALL AMOUNTS OVER THE PANHANDLE AND SOUTHEAST ALABAMA SHOW SMALL AREAS OF ONE HALF TO THREE-QUARTERS OF AN INCH FOR THE EVENT SO FAR. CURRENT SURFACE DATA SHOW HIGH PRESSURE STILL WEDGING DOWN THE EAST SIDE OF THE APPALACHIANS...SOME PROGRESS IN THE CYCLOGENESIS OCCURRING OFF THE TEXAS COAST...LITTLE MOVEMENT IN THE WARM FRONT OFFSHORE OVER THE PAST 6 TO 8 HOURS AND PERSISTENT STRONG SOUTHERLY FLOW OFF THE GULF OVER THE WARM FRONT. PERFECT SETUP FOR SUSTAINED PRECIPITATION TONIGHT AND INTO TOMORROW. AREA WIDE CLOUDY SKIES HELD DOWN THE TEMPERATURES TODAY...AREA TEMPS NOW RANGE FROM 50 TO 55 UNDER CLOUDY SKIES AND/OR LIGHT RAIN EXCEPT A FEW DEGREES WARMER IN EXTREME EASTERN BIG BEND. MODELS/ZONES: SHORT RANGE MODELS AGREE WELL AT UPPER LEVELS AND SHOW A BROAD TROUGH WITH A PROCESSION OF DISTURBANCES MOVING THROUGH OVER THE NEXT COUPLE OF DAYS AND THE MEAN TROUGH AXIS REMAINING TO OUR WEST...THUS PROMISING DISTURBED WEATHER FOR OUR CWA. ALL MODELS INITIALIZE THE SURFACE HIGH PRESSURE CENTER ALREADY OFF THE MID-ATLANTIC COAST AND MOVE IT RAPIDLY SEAWARD THROUGH THE FORECAST PERIOD. MODELS SHOWS INCREASING ORGANIZATION OF THE LOW OVER THE WESTERN GULF AND NORTHWARD MOVEMENT OF THE WARM FRONT...ENTERING OUR CWA AS EARLY AS 12Z AND EXITING OUR NORTHERN ZONES LATER TODAY. MODELS CONTINUE TO DEPICT A WEAK GULF LOW...1005 TO 1007 MB...AND LIFT IT NE INTO THE CENTRAL GULF COAST TODAY. SO FAR THIS HAS BEEN A SIMPLE ISENTROPIC RAIN EVENT. SPC JUST ISSUED A DAY 1 WITH SLIGHT CHANCE FOR SEVERE IN OUR EXTREME EASTERN ZONES...BUT FOR THE MOST PART IT SHOULD REMAIN MOSTLY A RAIN EVENT FOR THE NEXT SEVERAL HOURS AT LEAST. MAY BE A DIFFERENT STORY THIS AFTERNOON. MODELS CONTINUE TO SHOW A STRONG 850 MB JET TODAY...WIDESPREAD DEEP LAYER MOISTURE...AND UPPER DIVERGENCE. MODEL SOUNDINGS SHOW MARGINAL HELICITIES...GENERALLY 200-300...UNIMPRESSIVE CAPES AND LIS...BUT OBVIOUSLY STRONG STORMS ARE NOT EXCLUDED. AM STARTING WITH CATEGORICAL POPS TODAY INTO TONIGHT AND WILL INCLUDE MENTION OF STRONG STORMS POSSIBLE THIS AFTERNOON AND EVENING. GREATEST CONCERN REMAINS THREAT OF DAMAGING STRAIGHT WINDS...TLH VAD WINDS NOW SHOW 40 KTS AT 2000 FEET. MODELS HAVE BACKED OFF ON UPPER SUPPORT FRIDAY MORNING SO HAVE DROPPED FRIDAY POPS TO CHANCE. SOMEWHAT WARMER AFTER THE WARM FRONT GOES THROUGH...MIN TEMPS SLIGHTLY WARMER THAN NORMAL 50 AND MAX TEMPS NEAR NORMAL. FIRE WEATHER: NO REQUIREMENTS. MARINE: OFFSHORE BUOYS CURRENTLY SHOW WINDS OF 25 KNOTS GUSTING TO 29 KNOTS WITH SEAS OVER 8 FEET (WESTERN WATERS) AND 14 KNOTS GUSTING TO 18 KNOTS WITH SEAS OF 3 FEET (EASTERN WATERS). WILL KEEP SCA IN WESTERN WATERS AND MONITOR FOR NEED IN EASTERN WATERS. MODELS SHOW WINDS MAY EVEN INCREASE THROUGH TONIGHT...SO SCA UP TO MARGINAL GALE CONDITIONS WILL NECESSITATE HEADLINES IN COASTAL FORECASTS UNTIL WINDS DECREASE FRIDAY MORNING. EXTENDED: SATURDAY THROUGH WEDNESDAY...LOOKS LIKE A SOMEWHAT BETTER DAY ON SATURDAY...STILL A SLIGHT CHANCE OF RAIN...WITH ANOTHER SYSTEM DUE ON SUNDAY AND MONDAY. A STRONG COLD FRONT WILL NEAR THE WESTERN ZONES SUNDAY MORNING WITH SHOWERS AND THUNDERSTORMS. THE FRONT WILL PUSH THROUGH MONDAY...LEAVING BEHIND MOSTLY SUNNY CONDITIONS TUESDAY AND WEDNESDAY. TEMPS WILL BE AT OR ABOVE CLIMO. PRELIMINARY NUMBERS: TLH 072/061 077/059 076 +841 PFN 068/062 073/060 073 9731 DHN 066/059 074/057 074 +831 ABY 065/060 073/058 074 +841 VLD 073/062 076/060 077 +841 .TLH... AL...NONE. GA...NONE. FL...SCA GMZ750-770. AFD
In the hours before
Special weather statement, Mar 29, 6:00 AM EST, 2 hours 30 minutes before
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ700- 701-750-755-770-775-291105- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 600 AM EST THU MAR 29 2001 STRONG SOUTHERLY FLOW OVER AN OFFSHORE WARM FRONT WILL RESULT IN SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS THIS MORNING. SOME STORMS COULD BE STRONG...WITH BRIEF PERIODS OF HEAVY RAIN...FREQUENT LIGHTNING AND STRONG GUSTY WINDS. THE STORM PREDICTION CENTER HAS PUT THE EXTREME EASTERN BIG BEND IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY. EMERGENCY MANAGERS AND SPOTTERS SHOULD MONITOR THE SITUATION FOR UPDATES. A SMALL CRAFT ADVISORY IS IN EFFECT DUE TO HIGH WINDS AND SEAS. WINDS ARE GUSTING TO 30 KNOTS AND SEAS ARE 6 TO 8 FEET. SMALL CRAFT OPERATORS ARE URGED TO REMAIN IN PORT. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR LISTENR TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS. AFD
Nearby
Severe Thunderstorm Warnings in Florida, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.